Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Was on mucinex and had side effect. Having withdrawal symptoms, substituted with Robitussin to wean. Suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2420 Questions
I've taken 2 mucinex dm every morning for a year. I stopped taking it last week because I think it was making me crazy. How long is withdrawal and what happen during this time. I've substituted liquid Robitussin dm to wean myself. I'm just starting to feel normal again. How long to get off Robitussin dm too
Posted Sat, 14 Sep 2013 in Medicines and Side Effects
Answered by Dr. Sumit Bhatti 52 minutes later
Brief Answer:
Robitussin DM also contains Mucinex (Guaifenesin)

Detailed Answer:

Thank you for writing back.

1. Mucinex (Guaifenesin) is unlikely to cause problems even on long term use.

2. Robitussin DM also contains Mucinex (Guaifenesin).

3. Hence there is no question of withdrawal.

4. It is recommended that you consult a doctor for substituting the medication.

5. Withdrawal symptoms would usually last a few days to a few weeks only.

6. Get a Chest Physicians reference to discontinue these medications and to treat the underlying cause.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor